Vol. 100, No. 1, 1982

Recent Issues
Vol. 329: 1
Vol. 328: 1  2
Vol. 327: 1  2
Vol. 326: 1  2
Vol. 325: 1  2
Vol. 324: 1  2
Vol. 323: 1  2
Vol. 322: 1  2
Online Archive
The Journal
About the journal
Ethics and policies
Peer-review process
Submission guidelines
Submission form
Editorial board
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author index
To appear
Other MSP journals
Maximal groups in sandwich semigroups of binary relations

Karen Chase

Vol. 100 (1982), No. 1, 43–59

A sandwich semigroup is given as follows. Let R be an arbitrary but fixed binary relation on a finite set X. For relations A and B on X we say (a,b) AB (the product of A and B) if there are c and d in X such that (a,c) A, (c,d) R and (d,b) B. This semigroup is denoted BX(R). In this paper we study maximal groups in BX(R) for various classes of R.

Mathematical Subject Classification 2000
Primary: 20M10
Secondary: 04A05
Received: 25 August 1980
Published: 1 May 1982
Karen Chase